zbMATH — the first resource for mathematics

The escaping set of transcendental self-maps of the punctured plane. (English) Zbl 1390.37078
Summary: We study the different rates of escape of points under iteration by holomorphic self-maps of \(\mathbb{C}^{\ast}=\mathbb{C}\setminus \{0\}\) for which both zero and infinity are essential singularities. Using annular covering lemmas we construct different types of orbits, including fast escaping and arbitrarily slowly escaping orbits to either zero, infinity or both. We also prove several properties about the set of fast escaping points for this class of functions. In particular, we show that there is an uncountable collection of disjoint sets of fast escaping points, each of which has \(J(f)\) as its boundary.

37F10 Dynamics of complex polynomials, rational maps, entire and meromorphic functions; Fatou and Julia sets
30D05 Functional equations in the complex plane, iteration and composition of analytic functions of one complex variable
Full Text: DOI
[1] Ahlfors, L. V., Complex Aanalysis. An Introduction to the Theory of Analytic Functions of One Complex Variable, (1953), McGraw-Hill: McGraw-Hill, New York-Toronto-London · Zbl 0052.07002
[2] Baker, I. N., Wandering domains for maps of the punctured plane, Ann. Acad. Sci. Fenn. Math. Ser. A I Math., 12, 2, 191-198, (1987) · Zbl 0606.30029
[3] Baker, I. N., Infinite limits in the iteration of entire functions, Ergod. Th. & Dynam. Sys., 8, 4, 503-507, (1988) · Zbl 0642.30021
[4] Baker, I. N. and Domínguez-Soto, P.. Analytic self-maps of the punctured plane. Complex Var. Theory Appl.37(1-4) (1998), 67-91. · Zbl 0952.30023
[5] Baker, I. N., Domínguez-Soto, P. and Herring, M. E.. Dynamics of functions meromorphic outside a small set. Ergod. Th. & Dynam. Sys.21(3) (2001), 647-672. · Zbl 0990.37033
[6] Bergweiler, W., Iteration of meromorphic functions, Bull. Amer. Math. Soc. (N.S.), 29, 2, 151-188, (1993) · Zbl 0791.30018
[7] Bergweiler, W., On the Julia set of analytic self-maps of the punctured plane, Analysis, 15, 3, 251-256, (1995) · Zbl 0829.30014
[8] Bergweiler, W. and Hinkkanen, A.. On semiconjugation of entire functions. Math. Proc. Cambridge Philos. Soc.126(3) (1999), 565-574. doi:10.1017/S0305004198003387 · Zbl 0939.30019
[9] Bhattacharyya, P.. Iteration of analytic functions. PhD thesis, University of London, 1969.
[10] Beardon, A. F. and Minda, D.. The hyperbolic metric and geometric function theory, Quasiconformal Mappings and Their Applications, Narosa, New Delhi, 2007, pp. 9-56. · Zbl 1208.30001
[11] Bergweiler, W., Rippon, P. J. and Stallard, G. M.. Multiply connected wandering domains of entire functions. Proc. Lond. Math. Soc. (3)107(6) (2013), 1261-1301. doi:10.1112/plms/pdt010 · Zbl 1325.37026
[12] Eremenko, A. E.. On the iteration of entire functions. Dynamical Systems and Ergodic Theory (Warsaw 1986). PWN, Warsaw, 1989, pp. 339-345.
[13] Eremenko, A. E. and Lyubich, M. Yu.. Dynamical properties of some classes of entire functions. Ann. Inst. Fourier (Grenoble)42(4) (1992), 989-1020. doi:10.5802/aif.1318 · Zbl 0735.58031
[14] Fagella, N., Dynamics of the complex standard family, J. Math. Anal. Appl., 229, 1, 1-31, (1999) · Zbl 0917.58037
[15] Fang, L., Complex dynamical systems on C∗, Acta Math. Sinica, 34, 5, 611-621, (1991) · Zbl 0739.30021
[16] Fang, L.. Area of Julia sets of holomorphic self-maps on C∗. Acta Math. Sinica (N.S.)9(2) (1993), 160-165. A Chinese summary appears in Acta Math. Sinica37(3) (1994), 431. doi:10.1007/BF02560046 · Zbl 0777.30012
[17] Fang, L., Completely invariant domains of holomorphic self-maps on C∗, J. Beijing Inst. Technol., 6, 3, 187-191, (1997) · Zbl 0908.30029
[18] Fang, L., On the iteration of holomorphic self-maps of C∗, Acta Math. Sinica (N.S.), 14, 1, 139-144, (1998) · Zbl 0901.30021
[19] Fatou, P., Sur l’itération des fonctions transcendantes entières, Acta Math., 47, 4, 337-370, (1926) · JFM 52.0309.01
[20] Fagella, N. and Martí-Pete, D.. Dynamic rays of bounded-type transcendental self-maps of the punctured plane. Discrete Contin. Dyn. Syst., to appear. Preprint, 2016, arXiv:1603.03311. · Zbl 1383.37032
[21] Hinkkanen, A., Completely invariant components in the punctured plane, New Zealand J. Math., 23, 1, 65-69, (1994) · Zbl 0821.30017
[22] Keen, L.. Dynamics of holomorphic self-maps of C∗. Holomorphic Functions and Moduli, Vol. I. Springer, New York, 1988, pp. 9-30. doi:10.1007/978-1-4613-9602-4_2
[23] Keen, L., Topology and growth of a special class of holomorphic self-maps of C∗, Ergod. Th. & Dynam. Sys., 9, 2, 321-328, (1989) · Zbl 0664.58034
[24] Kotus, J.. Iterated holomorphic maps on the punctured plane. Dynamical Systems (Sopron 1985). Springer, Berlin, 1987, pp. 10-28. doi:10.1007/978-3-662-00748-8_2 · Zbl 0638.30025
[25] Kotus, J., The domains of normality of holomorphic self-maps of C∗, Ann. Acad. Sci. Fenn. Math. Ser. A I Math., 15, 2, 329-340, (1990) · Zbl 0724.30022
[26] Makienko, P. M., Iterations of analytic functions in C∗, Dokl. Akad. Nauk SSSR, 297, 1, 35-37, (1987)
[27] Makienko, P. M., Herman rings in the theory of iterations of endomorphisms of C∗, Sibirsk. Mat. Zh., 32, 3, 97-103, (1991) · Zbl 0733.30020
[28] Milnor, J. W.. Dynamics in one complex variable, 3rd edn. Princeton University Press, Princeton, NJ, 2006. · Zbl 1085.30002
[29] Mukhamedshin, A. N.. Mapping of a punctured plane with wandering domains. Sibirsk. Mat. Zh.32(2) (1991), 184-187, 214. · Zbl 0733.30019
[30] Newman, M. H. A.. Elements of the Topology of Plane Sets of Points, 2nd edn. Cambridge University Press, New York, 1961.
[31] Rådström, H., On the iteration of analytic functions, Math. Scand., 1, 85-92, (1953) · Zbl 0050.30004
[32] Rottenfusser, G., Rückert, J., Rempe, L. and Schleicher, D.. Dynamic rays of bounded-type entire functions. Ann. of Math. (2)173(1) (2011), 77-125. doi:10.4007/annals.2011.173.1.3 · Zbl 1232.37025
[33] Rippon, P. J. and Stallard, G. M.. On the sets where iterates of a meromorphic fucntion zip towards infinity. Bull. Lond. Math. Soc.32(5) (2000), 528-536. doi:10.1112/S002460930000730X · Zbl 1020.30026
[34] Rippon, P. J. and Stallard, G. M.. On questions of Fatou and Eremenko. Proc. Amer. Math. Soc.133(4) (2005), 1119-1126. doi:10.1090/S0002-9939-04-07805-0 · Zbl 1058.37033
[35] Rippon, P. J. and Stallard, G. M.. Functions of small growth with no unbounded Fatou components. J. Anal. Math.108 (2009), 61-86. doi:10.1007/s11854-009-0018-z · Zbl 1185.30021
[36] Rippon, P. J. and Stallard, G. M.. Fast escaping points of entire functions. Proc. Lond. Math. Soc. (3)105(4) (2012), 787-820. doi:10.1112/plms/pds001 · Zbl 1291.30160
[37] Rippon, P. J. and Stallard, G. M.. Annular itineraries for entire functions. Trans. Amer. Math. Soc.367(1) (2015), 377-399. doi:10.1090/S0002-9947-2014-06354-X · Zbl 1366.37108
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.